Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 21, 2015, 6:11 AM CDT for Clarke County, Mississippi. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2015, 6:11 AM CDT (11:11 UTC)
- Expired
- Apr 22, 2015, 11:12 AM CDT
- In force
- 29 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Enterprise (ENSM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
245
WGUS44 KJAN 211111
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
611 AM CDT TUE APR 21 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Chickasawhay River At Enterprise affecting Clarke County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur over the next 12 hours.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected later this morning between
8 and 10 AM.
&&
MSC023-221612-
/O.NEW.KJAN.FL.W.0050.150421T1111Z-150422T1612Z/
/ENSM6.1.ER.150421T0835Z.150421T1800Z.150422T0112Z.NO/
611 AM CDT TUE APR 21 2015
The National Weather Service in Jackson has issued a
* Flood Warning for
The Chickasawhay River At Enterprise
* until Wednesday morning.
* At 5:00 AM Tuesday the stage was 25.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue rising to a crest near 25.5 feet
by this afternoon.
* Impact...At 25 feet...Water beginning to overflow banks from the
confluence of Chunky River and Okatibbee Creek to approximately 3
miles downstream.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Chickasawhay River
Enterprise 25 25.1 Tue 5 AM 20.7 11.9 9.9 25.5 1 PM 4/21
&&
LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
3211 8873 3205 8868
$$
DL2 follow-up statements
413
WGUS84 KJAN 211500
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1000 AM CDT TUE APR 21 2015
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay River At Enterprise affecting Clarke County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC023-221638-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-150422T1638Z/
/ENSM6.1.ER.150421T0835Z.150421T1800Z.150422T0138Z.NO/
1000 AM CDT TUE APR 21 2015
...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
The Chickasawhay River At Enterprise
* until Wednesday morning.
* At 9:00 AM Tuesday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.4 feet by this
afternoon.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Chickasawhay River
Enterprise 25 25.3 Tue 09 AM 22.4 15.8 11.5 25.4 01 PM 04/21
&&
LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
3211 8873 3205 8868
$$017
WGUS84 KJAN 220201
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
901 PM CDT TUE APR 21 2015
...The Flood Warning is cancelled for the following river in Mississippi...
Chickasawhay River At Enterprise affecting Clarke County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC023-220231-
/O.CAN.KJAN.FL.W.0050.000000T0000Z-150422T1638Z/
/ENSM6.1.ER.150421T0835Z.150421T1400Z.150421T2039Z.NO/
901 PM CDT TUE APR 21 2015
The Flood Warning is cancelled for
The Chickasawhay River At Enterprise.
* At 8:00 PM Tuesday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 15.8 feet by Thursday
morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Chickasawhay River
Enterprise 25 24.5 Tue 08 PM 22.4 15.8 11.5 Falling
&&
LAT...LON 3200 8878 3208 8883 3216 8890 3220 8879
3211 8873 3205 8868
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 4:37 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 21, 4:37 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 437 AM CDT TUE APR 21 2015 ...IMPACT FROM A COMPLEX OF THUNDERSTORMS POSSIBLE LATE WEDNESDAY... .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...EARLY MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND A CLOSED LOW SPINNING OVER THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION. A SHORTWAVE ROUNDING THE BASE OF THE ASSOCIATED LARGE UPPER LEVEL TROUGH HELP SET OFF A FEW THUNDERSTORMS EARLIER THIS MORNING OVER THE THE TEXAS PANHANDLE BUT THESE HAVE SINCE DISSIPATED. THIS SHORTWAVE WILL MOVE OVER OUR CWA TODAY BUT ONLY PRODUCE A FEW MID AND HIGH LEVEL CLOUDS. DRY WEATHER SHOULD CONTINUE TODAY AND LAST THROUGH MUCH OF WEDNESDAY MORNING. EARLY MORNING SURFACE ANALYSIS HAD A 1018MB HIGH CENTERED OVER THE ARKLATEX THAT WILL BECOME CENTERED OVER OUR CWA THIS MORNING AND CONTINUE SHIFTING EAST THROUGH WEDNESDAY. THE 00Z TUE JAN SOUNDING HAD A PW BELOW A HALF INCH AND SURFACE DEW POINTS ARE RUNNING IN THE 40S. ANOTHER SLIGHTLY COOLER THAN NORMAL AND LOW RELATIVE HUMIDITY DAY IS ON TAP AS SITES TOP OUT IN THE MID TO UPPER 70S. THE SURFACE HIGH WILL BE EAST OF OUR CWA TONIGHT LENDING TO A LIGHT RETURN FLOW OVER OUR REGION. THIS WILL HELP PROVIDE WARMER MORNING LOWS BUT ANOTHER NIGHT OF COOLER THAN NORMAL TEMPERATURES IS EXPECTED. WEDNESDAY A SHORTWAVE EJECTING OUT OF THE BASE OF A SECOND CLOSED LOW SPINNING OVER SOUTHERN CALIFORNIA/ARIZONA WILL HELP DEEPEN A SURFACE LOW OVER THE SOUTHERN PLAINS THAT WILL STRENGTHEN THE WAA OVER OUR CWA BY AFTERNOON. THIS COMBINED WITH DAYTIME HEATING WILL LEAD TO A FEW SHOWERS AND THUNDERSTORMS OVER OUR CWA EARLY IN THE AFTERNOON. MORE VIGOROUS CONVECTION IS EXPECTED IN VICINITY OF THE RED RIVER VALLEY THAT MODELS STILL SUGGEST COULD FORM INTO A COMPLEX OF STORMS AS IT TRACKS EAST SOUTHEAST TOWARD OUR CWA. HIRES MODELS MOVE THIS ACTIVITY INTO OUR WESTERN ZONES BY LATE AFTERNOON WITH THE ACTIVITY SPREADING ACROSS THE REMAINDER OF OUR CWA DURING THE EVENING. SUCH A COMPLEX OF STORMS COULD BRING DAMAGING WINDS AS WELL AS HAIL AND LOCALLY HEAVY RAINFALL. THE AREA AT GREATEST RISK OF THESE CONDITIONS REMAINS OUR SOUTHWEST ZONES. /22/ .LONG TERM...THURSDAY THROUGH MONDAY...A STRONG SUBTROPICAL JET WILL BE ANCHORED ACROSS THE DEEP SOUTH AT THE BEGINNING OF THE PERIOD... BEGINNING TO RIDGE ACROSS THE LOWER MS VALLEY LATER THURSDAY INTO FRIDAY. AT THE SURFACE...A FRONT WILL EXTEND GENERALLY FROM WNW TO ESE BISECTING THE CWA. ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE THURSDAY AIDED BY THE FRONT AND PASSING UPPER DISTURBANCES. IN THE WARM SECTOR ACROSS THE SOUTHWEST PORTION OF THE AREA THERE IS POTENTIAL FOR MORE VIGOROUS CONVECTION SHOULD THERE BE SUFFICIENT INSOLATION DURING THE DAY...BUT THERE REMAINS QUITE A BIT OF UNCERTAINTY DUE TO THE POTENTIAL FOR LATE WED OVERNIGHT/EARLY THU MORNING STORMS DISRUPTING THE AIRMASS. HEADING INTO FRIDAY...GUIDANCE SHOWS A MORE ROBUST SIGNAL FOR ORGANIZED CONVECTION AS UPPER TROUGHING BUILDS OVER THE SOUTHWESTERN CONUS AND A STRONG SHORTWAVE CROSSES THE PLAINS TOWARD THE MID MS VALLEY. LARGE SCALE FORCING FOR ASCENT WILL EXIST IN THE RIGHT REAR QUADRANT OF AN UPPER JET MAX EXTENDING FROM THE OHIO VALLEY TOWARD THE ATLANTIC COAST...AND LOW AND MID LEVEL FORCING WILL INCREASE OVER THE AREA THROUGH FRIDAY NIGHT. AT THE SURFACE...QUALITY MOISTURE WILL ADVECT INTO THE WARM SECTOR THROUGH THE DAY WITH GUIDANCE DEPICTING 70+ DEWPOINTS IN THIS AREA. AT THIS POINT... CONVECTION WOULD APPEAR TO BE MOST LIKELY FROM FRIDAY AFTERNOON INTO THE NIGHT. THOUGH THERE COULD ALSO BE REDEVELOPMENT OVER S/E PARTS OF THE AREA SATURDAY BEFORE THE FRONT FINALLY PUSHES THROUGH BY EVENING. WHILE IT IS STILL TOO SOON TO NARROW DOWN SPECIFICS...FEEL THIS IS ENOUGH TO WARRANT INTRODUCING A LIMITED SEVERE TSTORM THREAT TO HWO/GRAPHICS TO GENERALLY THE SOUTHWEST HALF OF THE AREA...WHERE THERE IS GREATER CONFIDENCE IN BETTER INSTABILITY/LAPSE RATES...FOR FRIDAY/FRIDAY NIGHT. IT STILL APPEARS THAT WE WILL SEE A BREAK IN RAIN CHANCES LASTING FROM LATER SATURDAY INTO SUNDAY AS A SURFACE RIDGE BUILDS IN. LOOKING AHEAD TO EARLY NEXT WEEK...THERE IS MUCH POORER MODEL AGREEMENT. WHILE THE GFS REMAINS GENERALLY DRIER...THE EURO SHOWS RAIN RETURNING BY MONDAY. /DL/ && .AVIATION...ONLY A FEW HIGH CLOUDS WERE NOTED ON SATELLITE IMAGERY STREAMING OVER SOUTHERN MS AS VFR CONDITIONS WERE BEING OBSERVED AT ALL TAF SITES OVERNIGHT. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THIS EVENING AS HIGH PRESSURE SHIFTS EAST ACROSS THE AREA TODAY. LIGHT AND VARIABLE WINDS WILL RESULT. MODELS SUGGEST SOME MVFR/IFR VSBY RESTRICTIONS IN THE SOUTH WEDNESDAY MORNING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 54 82 62 / 3 4 18 38 MERIDIAN 76 50 82 61 / 3 3 13 37 VICKSBURG 77 54 82 63 / 4 4 29 59 HATTIESBURG 79 54 82 65 / 3 2 12 37 NATCHEZ 76 56 82 65 / 3 4 27 61 GREENVILLE 75 54 78 61 / 6 5 37 61 GREENWOOD 75 52 79 59 / 5 5 28 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/DL/22
Hazardous weather outlook, Apr 21, 5:18 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 518 AM CDT TUE APR 21 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 518 AM CDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AN ELEVATED THREAT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT FOR SEVERE STORMS CAPABLE OF PRODUCING FLASH FLOODING...UP TO GOLF BALL SIZED HAIL...AND DAMAGING WINDS OF 60 MPH. THIS WILL BE GENERALLY ALONG AND SOUTHWEST OF A LINE FROM DELHI LOUISIANA TO PORT GIBSON TO HATTIESBURG. THERE IS A LIMITED THREAT LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT FOR SEVERE STORMS CAPABLE OF PRODUCING FLASH FLOODING... QUARTER SIZED HAIL AND DAMAGING WINDS UP TO 60 MPH. THIS WILL BE GENERALLY ALONG AND SOUTHWEST OF A SHELBY TO KILMICHAEL TO A DEKALB LINE. THERE IS A LIMITED THREAT FRIDAY INTO FRIDAY NIGHT FOR SEVERE STORMS CAPABLE OF PRODUCING QUARTER SIZED HAIL...DAMAGING WINDS UP TO 60 MPH AND FLASH FLOODING. THIS WILL BE GENERALLY OCCUR OVER PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY THROUGH WEDNESDAY NIGHT AND FRIDAY THROUGH FRIDAY NIGHT. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.